Forum

Depression side effect of DMD- What next???

Hi all, Can anyone help- been on Avonex for a year now and had severe depression/suicidal for about 6 months, my nurse said could be side effect of meds (obv. know it can be MS symptom and part of life too!) but if it is side effect what happens next-Will I have to stop my avonex and try and new DMD or can I just carry on and have anti deppressents? Thanks anyone has any idea xxxxx

Sorry I know very little about it but I chose copaxone as my dmd as it did show up on msdecisions site that depression could be a side effect of avonex.

I have also read on here of rare occasions, but significant bad reactions to it.

I knew I didnt need more help in having dark moods as it were.

Copaxone has not affected me at all,so if you do need to come off it there are alternatives.

Pip

Hi,

I was the same on Rebif, I really felt suicidal.

I came off Rebif and went on Copaxone which works very well for me - asked to get changed straight away, you don’t have to go through this!

Good luck!

x

Hi, i was on avonex, the pen auto injection version. In side each new box of these avonex (pens) there was a booklet included and if you read thou this booklet it says if you experience anxiety, depression or suicidal thoughts / thoughts of self-harm then you should immediately contact your GP and stop injecting the avonex. Personally i stopped taking this avonex or should i call it “poison” as i also had some weird side effects, originally the headache it gave me lasted for two days and the double vision it gave me lasted between two or three weeks besides that the chills and excessive sweating were tolerable but i never felt so bad while i was on avonex. Either way i wish you good luck, good health and if i were you contact your GP without delay.

Hi been given amitriptoline? Excuse spelling! Anybody on this ?

I’m not on any DMD’s but I have bouts of quite severe depression.

I wondered if these bouts were caused by demyelination/lesions in the part of the brain that controls moods?

Hi Jenpen

​You’ve joined onto an old thread about depression and disease modifying drugs. Is your Amitriptyline question related to this? If so, apologies. If not, you might be better off starting a new thread. You hit the New Thread button, give your post a title, then add your question.

I take Amitriptyline, but not the dose you would for depression.

If you start again, perhaps you could go into a bit more detail about precisely what you want to know about Amitriptyline?

Sue

Hi

Just as with my reply to Jenpen, you may get more replies to your post if you start a new thread. Sorry I can’t be of more help (although I suspect you are right and there could be a physical element to the depression many people experience).

Sue

My neuro said that lesions can have an effect on the “happy part” of our brains - I have depressions as well - take prozac for it

******* MS causes depressionxx

1 Like